Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 21, 2017, 3:43 AM CDT for Harrison County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2017, 3:43 AM CDT (08:43 UTC)
- Expired
- Jun 21, 2017, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Harrison County, MS
The radar
The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333
WGUS54 KLIX 210843
FFWLIX
MSC047-211145-
/O.NEW.KLIX.FF.W.0012.170621T0843Z-170621T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
343 AM CDT WED JUN 21 2017
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Harrison County in southern Mississippi...
* Until 645 AM CDT
* At 340 AM CDT, doppler radar, satellite estimates and rain gauges
indicated thunderstorms producing heavy rain across the warned
area. Three to five inches of rain have fallen over portions of
Harrison County with more heavy rain moving off the Gulf of
Mexico. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Gulfport, Biloxi, Long Beach, D'iberville, Saucier, Lyman and
Gulfport Airport.
Additional rainfall amounts of one to three inches are possible
through 600 AM CDT in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3039 8889 3029 8931 3065 8933 3065 8924
3068 8924 3068 8890
$$1 follow-up statement
360
WGUS74 KLIX 211138
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
638 AM CDT WED JUN 21 2017
MSC047-211145-
/O.EXP.KLIX.FF.W.0012.000000T0000Z-170621T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison MS-
638 AM CDT WED JUN 21 2017
...THE FLASH FLOOD WARNING FOR HARRISON COUNTY WILL EXPIRE AT 645 AM
CDT...
Flood waters are receding. While additional heavy rain is likely
today, the flash flood threat has decreased temporarily. Please
continue to heed any remaining road closures.
LAT...LON 3039 8889 3029 8931 3065 8933 3065 8924
3068 8924 3068 8890
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 12:22 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 21, 12:22 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1222 AM CDT Wed Jun 21 2017
.AVIATION...
Strong easterly winds associated with Tropical Storm Cindy gusting
over 30 and even 40 knots at times will persist through the day.
Winds should shift to a more southeast direction after 00z
tomorrow as the center of the tropical storm shifts further to the
west of the region. Prevailing IFR visibilities of 2 to 3 miles
and MVFR ceilings of 1000 to 2500 feet can also be expected
through the entire forecast period. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 74 84 76 / 90 90 60 40
BTR 82 75 85 77 / 90 90 70 50
ASD 82 78 84 77 / 90 90 70 60
MSY 85 78 85 78 / 90 90 70 60
GPT 81 79 83 79 / 90 90 80 70
PQL 80 78 82 78 / 90 90 80 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ040-056-058>070-072.
Flash Flood Watch through Thursday evening for LAZ034>037-039-
040-046>050-056>072.
GM...Tropical Storm Warning for GMZ530-532-534-536-538-550-552-555-
557-570-572-575-577.
MS...Tropical Storm Warning for MSZ080>082.
Flash Flood Watch through Thursday evening for MSZ068>071-077-
080>082.
GM...Tropical Storm Warning for GMZ532-534-536-538-550-552-555-557-
570-572-575-577.
&&Hazardous weather outlook, Jun 21, 1:31 AM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 131 AM CDT Wed Jun 21 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-211845- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 131 AM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight A tropical storm warning is in effect for the south central and southeast Louisiana coast, the Mississippi coastal counties and the adjacent coastal waters. This warning includes the city of New Orleans. A flash flood watch is in effect across the entire area. Flooding from areas of persistent moderate to heavy rainfall is possible. Coastal flooding is likely in the tropical storm warning area. A few of the heavier showers and thunderstorms could produce waterspouts and brief tornadoes. For details on these hazards, please refer to the graphical Enhanced Hazardous Weather Outlook, Tropical Storm Cindy Local Statement Advisory, and other graphical products from the National Weather Service New Orleans Baton Rouge Forecast Office and the National Hurricane Center. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Significant impacts are expected to continue from Tropical Storm Cindy through at least Thursday with the most significant threat being heavy rainfall and flooding. Please refer to the latest forecasts, statements, warnings, advisories and graphical products for additional information. More typical summertime conditions are expected to return by the weekend, however river flooding is expected along several basins. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested at some point over the week. Please report any flooding or damage to our office.
In the hours before
Local storm report, Jun 21, 12:14 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1214 AM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM HEAVY RAIN 4 SE HOUMA 29.54N 90.67W
06/20/2017 M4.12 INCH TERREBONNE LA MESONET
MESONET STATION E5037, 3 SE HOUMA.
1158 PM HEAVY RAIN TIMBERLANE 29.87N 90.04W
06/20/2017 M3.76 INCH JEFFERSON LA MESONET
MESONET STATION D6888, TIMBERLANE.
1158 PM HEAVY RAIN 2 NNE BELLE CHASSE 29.87N 89.99W
06/20/2017 M3.49 INCH PLAQUEMINES LA MESONET
MESONET STATION D5277, 1 NNE BELLE CHASSE.
1157 PM HEAVY RAIN 1 E DIAMONDHEAD 30.38N 89.36W
06/20/2017 M3.44 INCH HANCOCK MS MESONET
MESONET STATION E3234, DIAMONDHEAD.
1158 PM HEAVY RAIN 4 ESE HOUMA 29.56N 90.64W
06/20/2017 M3.28 INCH TERREBONNE LA MESONET
MESONET STATION E3858, 4 ESE HOUMA.
1159 PM HEAVY RAIN 1 S BELLE CHASSE 29.83N 90.00W
06/20/2017 M3.17 INCH PLAQUEMINES LA MESONET
MESONET STATION C3916, BELLE CHASSE.
&&Local storm report, Jun 21, 1:06 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
106 AM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM NON-TSTM WND GST 12 SSW MANDEVILLE 30.20N 90.12W
06/21/2017 M51 MPH GMZ530 LA MESONET
MESONET STATION XPTN, 12 SSW MANDEVILLE.
1208 AM NON-TSTM WND GST 6 NNE NEW ORLEANS 30.04N 90.03W
06/21/2017 M49 MPH ORLEANS LA ASOS
ASOS STATION NEW, LAKEFRONT AIRPORT.
1212 AM NON-TSTM WND GST 6 WSW EAST NEW ORLEANS 30.04N 90.02W
06/21/2017 M47 MPH GMZ530 LA MESONET
MESONET STATION XLKF, 5 WSW EAST NEW
ORLEANS.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:21 PM CDT | River Flood Warning | LIX | Hancock | 48 hr |
| Jun 20, 10:09 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 6 hr |
| Jun 21, 4:59 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 31 min |
| Jun 21, 7:31 AM CDT | Tornado Warning | LIX | Hancock | 29 min |
| Jun 21, 7:40 AM CDT | Tornado Warning | LIX | Hancock | 35 min |
| Jun 21, 8:11 AM CDT | Tornado Warning | LIX | Harrison | 34 min |
| Jun 21, 8:12 AM CDT | Tornado Warning | LIX | Hancock | 18 min |
| Jun 21, 8:30 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 34 min |
| Jun 21, 8:42 AM CDT | Tornado Warning | LIX | Harrison | 33 min |
| Jun 21, 8:45 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 30 min |
| Jun 21, 9:11 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 19 min |
| Jun 21, 2:35 PM CDT | Tornado Warning | LIX | Hancock | 14 min |
| Jun 21, 3:21 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 54 min |
| Jun 21, 3:21 PM CDT | Tornado Warning | LIX | Harrison | 24 min |
| Jun 21, 4:00 PM CDT | Coastal Flood Advisory | LIX | 48 hr |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.